MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM CRVD DISSECTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENDOPATH*5MM CRVD DISSECTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5DCD
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Additional information was requested and the following was obtained: were the jaws of the device broken off (was the end effector broken off)? or was the plastic coating/insulation peeled off of the shaft of the device and it fell into the patient's abdomen? was the "black plastic tip" retrieved from the patient's abdomen? was there any patient consequence? the plastic coating/insulation peeled off of the shaft and fell into the patient¿s abdomen.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the piece retrieved from the patient¿s abdomen?.
 
Event or Problem Description
During the extraction of the device was recognized that a 2 cm black plastic tip was in the abdomen.The tip is broken.
 
Additional Manufacturer Narrative
(b)(4).Batch # p92t34.Device analysis: the analysis results confirmed that the 5dcd instrument was received with the shrink tube damaged and the piece of shrink tube was returned inside a plastic bag.In addition, the tyvek was returned along with the instrument.No conclusion could be reached as to what may have caused the reported incident.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: was the piece retrieved from the patient¿s abdomen? yes.
 
Additional Manufacturer Narrative

Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
milton garrett
475 calle c
guaynabo 00969
5133378865
MDR Report Key7292807
Report Number3005075853-2018-08162
Device Sequence Number1354913
Product Code GEI
UDI-Device Identifier20705036000775
UDI-Public20705036000775
Combination Product (Y/N)N
PMA/510(K) Number
K984240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number5DCD
Device Lot NumberP4RP5P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/26/2018
04/12/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date02/26/2018
04/13/2018
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown